Journal of the Mathematical Society of Japan

Geometric properties of the Riemann surfaces associated with the Noumi-Yamada systems with a large parameter

Takashi AOKI and Naofumi HONDA

Full-text: Access denied (no subscription detected) We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


The system of algebraic equations for the leading terms of formal solutions to the Noumi-Yamada systems with a large parameter is studied. A formula which gives the number of solutions outside of turning points is established. The number of turning points of the first kind is also given.

Article information

J. Math. Soc. Japan Volume 63, Number 4 (2011), 1085-1119.

First available in Project Euclid: 27 October 2011

Permanent link to this document

Digital Object Identifier

Zentralblatt MATH identifier

Mathematical Reviews number (MathSciNet)

Primary: 34M55: Painlevé and other special equations; classification, hierarchies; 34M60: Singular perturbation problems in the complex domain (complex WKB, turning points, steepest descent) [See also 34E20]
Secondary: 34E20: Singular perturbations, turning point theory, WKB methods 34M25: Formal solutions, transform techniques

Noumi-Yamada systems Painlevé hierarchy formal solutions


AOKI, Takashi; HONDA, Naofumi. Geometric properties of the Riemann surfaces associated with the Noumi-Yamada systems with a large parameter. Journal of the Mathematical Society of Japan 63 (2011), no. 4, 1085--1119. doi:10.2969/jmsj/06341085.

Export citation


  • T. Aoki and N. Honda, Regular sequence associated with the Noumi-Yamada equations with a large parameter, Algebraic Analysis of Differential Equations, Springer, 2008, pp.,45–53.
  • T. Aoki, N. Honda and Y. Umeta, On the number of the turning points of the second kind of the Noumi-Yamada system, RIMS Kôkyûroku Bessatsu, to appear.
  • T. Suwa, Dual class of a subvariety, Tokyo J. Math., 23 (2000), 51–68.
  • Y. Takei, Toward the exact WKB analysis for higher-order Painlevé equations – The case of Noumi-Yamada Systems –, Publ. Res. Inst. Math. Sci., 40 (2004), 709–730.
  • M. Noumi and Y. Yamada, Higher order Painlevé equations of type $A_l^{(1)}$, Funkcial Ekvac., 41 (1998), 483–503.
  • M. Noumi and Y. Yamada, Symmetry in Painlevé equations, In: Toward the Exact WKB Analysis of Differential Equations, (eds. C. J. Howls, T. Kawai and Y. Takei), Linear or Non-Linear, Kyoto Univ. Press, 2000, pp.,245–260.